Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: Daytrana Overdose
|TiegeTJ - Mon Nov 12, 2007 11:47 pm||
5. no ADHD in family or heart problems
6. Straterra 40mg
Above is my grandson, who was admitted into the hospital after he was prescribed Daytrana Patch 10mg. We placed the patch on his hip, sent him to school and picked him up at 3:15pm. We noticed something was strange when he was rattleing (talking alot) and asked us to come look at his heart beat through his shirt. I noticed he wasn't catching his breath too well also. Immediately I looked at the prescription name "Daytrana" and pulled it up on line. I then noticed a diffreence in the medication patch. We had been given, by the pharmacist, the Daytrana Patch 30mg box labeled with the 10mg instruction sticker. Instantly off to the ER we go where he was put on oxygen and a cardiac monitor. Diagnosis = OD .
My big concern here is this...my grandson had endured 7. 5 hours of being OD (3x regular script) above what he was prescribed. Is there anything we should be concerned about as to any short or long term effects that this OD could or can cause? Should we see any specialists for observation, MRI, etc to see if any damage has been done?
|Dr. Chan Lowe - Tue Nov 13, 2007 2:03 am||
The symptoms you describe are very typical of a daytrana overdose. Basically, daytrana is a stimulant of the body so it stimulates the heart, nerves and basically every part of the body. This is what gives the rapid heart rate and tremors.
Having your grandson evaluated in the emergency department was very appropriate. Treatment is basically supportive until the medication wears off.
If your grandson has been released from the emergency room the physicians feel that he is now stable enough to go home indicating the medicine is wearing off.
There should be no long term side effects from this.
For your information and as well as our other readers, if there is ever a question about whether or not a substance is dangerous if ingested (medicines, plants, etc.) or what to do if an exposure occurs the local poison control center is an excellent resource. In the United States there is now a universal number that can be called. It is 1-800-222-1222.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.